Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 66, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 13, 2018, 3:55 AM EST. It took effect at Nov 13, 2018, 9:04 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 3:55 AM EST (08:55 UTC)
- In effect from
- Nov 13, 2018, 9:04 AM EST
- Expired
- Nov 14, 2018, 3:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
741 WHUS71 KCLE 130855 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 355 AM EST Tue Nov 13 2018 LEZ147>149-131700- /O.NEW.KCLE.SC.Y.0066.181113T2100Z-181114T1600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 355 AM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 11 AM EST Wednesday. * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-146-131700- /O.NEW.KCLE.SC.Y.0066.181113T2100Z-181114T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 355 AM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 7 AM EST Wednesday. * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
994 WHUS71 KCLE 131404 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 904 AM EST Tue Nov 13 2018 LEZ147>149-132215- /O.EXT.KCLE.SC.Y.0066.181113T1404Z-181114T1600Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 904 AM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-146-132215- /O.EXT.KCLE.SC.Y.0066.181113T1404Z-181114T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 904 AM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
783 WHUS71 KCLE 132006 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 306 PM EST Tue Nov 13 2018 LEZ147>149-140415- /O.EXT.KCLE.SC.Y.0066.000000T0000Z-181114T1500Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 306 PM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-146-140415- /O.CON.KCLE.SC.Y.0066.000000T0000Z-181114T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 306 PM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
657 WHUS71 KCLE 140058 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 758 PM EST Tue Nov 13 2018 LEZ143-144-140900- /O.EXB.KCLE.SC.Y.0066.000000T0000Z-181114T0900Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 758 PM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EST Wednesday. * WINDS...Northwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-146-140900- /O.EXT.KCLE.SC.Y.0066.000000T0000Z-181114T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 758 PM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-140900- /O.CON.KCLE.SC.Y.0066.000000T0000Z-181114T1500Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 758 PM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
378 WHUS71 KCLE 140900 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EST Wed Nov 14 2018 LEZ143-144-141000- /O.EXP.KCLE.SC.Y.0066.000000T0000Z-181114T0900Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 400 AM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Northwest winds of 10 to 20 knots will continue to decrease through the afternoon. Waves of 1 to 3 feet will decrease this morning. $$ LEZ145>149-141500- /O.CON.KCLE.SC.Y.0066.000000T0000Z-181114T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest 15 to 20 knots, decreasing to 5 to 15 knots this afternoon. * WAVES...3 to 6 feet decreasing to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
226 WHUS71 KCLE 141446 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 946 AM EST Wed Nov 14 2018 LEZ145>147-141600- /O.CAN.KCLE.SC.Y.0066.000000T0000Z-181114T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 946 AM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ148-149-142000- /O.EXT.KCLE.SC.Y.0066.000000T0000Z-181114T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 946 AM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 1:18 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 13, 1:18 AM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 118 AM EST Tue Nov 13 2018 .SYNOPSIS... Low pressure over the northern Gulf Coast will move northeast to the coast of New Jersey by Tuesday morning. High pressure to the lee of the Rockies will build east toward the local area extending a ridge east over the region Tuesday afternoon through Tuesday night. High pressure will develop over the region Wednesday and move northeast to Maine by Wednesday night. Another area of low pressure will develop over Florida and move northeast along the coast to Maine by the end of the work week. && .NEAR TERM /THROUGH TODAY/... A lot of dry air to overcome across the area to get the precipitation to reach the surface. Made some adjustments to POPs across the area to account for lack of precipitation at this time. Clouds will persist through the rest of the night and made a few adjustments to temperatures. Original... Another round of light snow and snow showers is on the way for northern Ohio into northwest Pennsylvania. A sharp upper level trough is moving through the Great Lakes Region over the next 24 hours. A surface cold front is moving westward across the Midwest will be pushing through northern Ohio late tonight and Tuesday morning. Models have back off somewhat on moisture availability with the synoptic system moving overhead tonight and early on Tuesday. The light QPF will be favoring areas of northwest Ohio and areas of east central Ohio. We are seeing radar echoes slowly filling in and developing but this precipitation is initially fighting some dry area closer to the surface with dewpoint depressions a little high at this time. Eventually by mid to late evening, we will see light precip begin to reach the ground in the form of light rain or rain/snow mix changing to all snow as the night goes along. We will mention the possibility of a dusting to up to 1 inch of snowfall area wide tonight into Tuesday morning with the best chance of an inch will be northwest Ohio near the Toledo area and across the Snowbelt Region. The synoptic system pulls away during the day on Tuesday with northwest winds ushering in colder air. Lake effect clouds and scattered snow showers will be a common theme for Tuesday especially for the Snowbelt areas. The High-Res models show lake effect snow bands organizing and impacting far northeast Ohio into northwest Pennsylvania tomorrow afternoon through early on Wednesday. Additional 3 to 6 inches will be possible for these areas under the persistent bands. We will likely need a winter weather advisory for later tomorrow into tomorrow night and will allow the overnight shift to take a closer look at the timing, locations, and fine tune the amounts. Otherwise cold weather Tuesday with highs only in the 30s and much colder for Tuesday night with lows in the lower to middle 20s. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... Could see some lingering snow showers in the snowbelt Wednesday morning, with the 850mb temps still around -12c. But much drier air pushes in quickly as a large area of high pressure moves into the Lower Lakes. The high will slide east across the Lower Lakes and move off the New England Coast early Thursday. Although models differ some on the exact track and timing of the next system, the trends are the same. A coastal low will track up the east coast with a weak low or trough lifting north across the forecast area late Thursday into Thursday night. Precip will likely start as a mix then transition to snow Thursday evening/night. Snow gradually ends Friday as high pressure moves into the Upper Ohio Valley/Lower Lakes. && .LONG TERM /FRIDAY THROUGH MONDAY/... The progressive pattern continues into the long term forecast. The high over the Lower Lakes sags SE allowing a clipper like system to track across the Great Lakes Saturday. Although low stays north of forecast area does drag another weak cold front across the area. Timing of the front still in doubt. GFS moves the front through Saturday while the ECMWF holds off until Saturday evening. After that another area of high pressure tracks east across the Lower Lakes, giving us a couple of days of dry conditions. && .AVIATION /06Z Tuesday THROUGH Saturday/... Air mass over the local area is pretty dry in the lower levels and this will limit precipitation threat across the area overnight. Pulled back a bit on the precipitation during the overnight hours and morning. Low ceilings continue to be troublesome at Toledo and Findlay while the eastern sites are still VFR at this time. As low pressure system pulls out to the northeast, the low will pull some of the lower ceilings east into the rest of the forecast area. As the synoptic precipitation pulls out to the northeast, lake effect will develop across northeast Ohio and northwest Pennsylvania later today and continue into Wednesday morning. Drier air will begin to push into the region Wednesday and bring an end to the lake effect snow. Winds will be increasing through the day as high pressure builds east toward the area. OUTLOOK...Non-VFR through Wednesday northeast Ohio and northwest Pennsylvania. Non-VFR possible again Thursday night and Friday. && .MARINE... Winds turn to the NW tonight as a weak cold front pushes across the Lake. A small craft advisory will be needed Tuesday as the winds increase to 15 to 25 knots as a coastal low tracks NE off the Mid Atlantic Coast. Small craft will likely continue into Wednesday, when coastal low tracks into Nova Scotia and high pressure builds across the Lower Lakes. Another small craft advisory likely Thursday as second coastal low tracks NE along the Mid Atlantic Coast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Lombardy SHORT TERM...DJB LONG TERM...DJB AVIATION...Lombardy MARINE...DJB
Hazardous weather outlook, Nov 12, 3:29 PM EST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 329 PM EST Mon Nov 12 2018 OHZ011>014-089-PAZ001>003-132030- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 329 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Light snow will spread across the area tonight but could become mixed with rain at times early. The rain/snow mix will change over to all snow late this evening. Light snow accumulations of a dusting to 1 inch is expected tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lake effect snow is expected to develop in the wake of low pressure moving up the East Coast on Tuesday. The snow will continue Tuesday night into Wednesday. Accumulating snow that will pose a hazard to travel can be expected. Several inches of snow is effect where snow bands are persistent late Tuesday into Tuesday night in the primary Snowbelt areas. Additional accumulating snowfall is expected Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>010-017>023-027>033-036>038-047-132030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 329 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Light snow will spread across the area tonight but could become mixed with rain at times early. The rain/snow mix will change over to all snow late this evening. Light snow accumulations of a dusting to 1 inch is expected tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional accumulating snowfall is expected Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-132030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 329 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.